Arkansas, 2003Damaging Wind in Arkansas, July 30, 2003
July 30, 2003 · NWS SHV · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jul 30, 1:00 PM CST, 1 hour 15 minutes earlier.
Area forecast discussion, Jul 30, 1:00 PM CST, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
200 PM CDT WED JUL 30 2003
18Z ANALYSIS SHOWS A WEAK FRONTAL BOUNDARY LINGERING JUST SOUTH OF
I30 THIS AFTERNOON...WHILE THE RADAR DISPLAYS SCATTERED SHOWERS AND
THUNDERSTORMS MOVING EAST ACROSS THE RED RIVER VALLEY. THIS
BOUNDARY COMBINED WITH DECENT MOISTURE WILL LINGER ACROSS THE AREA
FOR ANOTHER DAY OR TWO...KEEPING A CHANCE OF RAIN IN THE FORECAST AS
IT SLOWLY MOVES SOUTHWARD. ON FRIDAY LOOK FOR DRIER AIR TO INVADE
THE MID TO UPPER LEVELS...REDUCING RAIN CHANCES SIGNIFICANTLY. BEST
CHANCE OF RAIN ON FRIDAY WILL BE FOCUSED ACROSS CENTRAL LOUISIANA
AND THE EAST TEXAS LAKES AREA WHERE MOISTURE WILL BE MOST
AVAILABLE. OUR WEEKEND LOOKS FAIRLY DRY...AS THE UPPER LEVEL TROUGH
KICKS EAST...AND UPPER LEVEL RIDGE BUILDS OVER TEXAS. MODELS ARE IN
GENERAL AGREEMENT ON TEMPS...SO WILL NOT DEVIATE FROM THEM.
PRELIMS...
SHV 74/91/73/95 5522
MLU 75/90/73/93 5522
TXK 73/92/73/97 5221
TYR 74/93/74/95 5221
LFK 73/93/73/95 5532
ELEVEN
.SHV...NONE.
Hazardous weather outlook, Jul 30, 11:00 AM CST, 3 hours 15 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-311200-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT WED JUL 30 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.
.DAY ONE...TODAY AND TONIGHT...
WIDELY SCATTERED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL
CONTINUE TO MOVE OVER PARTS OF SOUTHWEST ARKANSAS...SOUTHEAST
OKLAHOMA...NORTHEAST TEXAS AND NORTHWEST LOUISIANA THIS AFTERNOON
AND TONIGHT. AN ISOLATED THUNDERSTORM OR TWO MAY PRODUCE DAMAGING
WINDS ALONG WITH DIME TO NICKEL SIZE HAIL...OTHERWISE WIDESPREAD
SEVERE WEATHER IS NOT EXPECTED.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT.
Thunderstorm Wind, Hempstead
- When
- July 30, 2:15 PM CST
- Where
- Hempstead County, Hope
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- NEWSPAPER
- Coordinates
- 33.667, -93.600
Several large trees were uprooted. A roof and carport were damaged on the northeast side of town.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in California, July 30, 20031 death · 1 event
- Wildfire in California, July 30 to 31, 2003$650,000 · 1 event
- Heavy Rain in California, July 30, 20031 injured · $150,000 · 1 event
- Flash Flood in Maine, July 30, 2003$100,000 · 1 event
- Lightning Strike in Florida, July 30, 2003$100,000 · 1 event
- Flash Flooding and Hail in Wisconsin, July 30, 2003$50,000 · 1.25 in hail · 15 events
- Lightning Strike in California, July 30, 2003$75,000 · 1 event
- Lightning Strike in California, July 30, 2003$50,000 · 1 event
- Lightning Strikes in Arkansas, July 30, 2003$40,000 · 2 events
- Flash Flood in Louisiana, July 30, 2003$30,000 · 1 event
- Damaging Wind in California, July 30, 2003$25,000 · 68 kt wind · 1 event
- Hail in Arizona, July 30, 2003$20,000 · 1 in hail · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5365753.